Format

Send to

Choose Destination
Arch Neurol. 1976 Feb;33(2):141-2.

Disulfiram-induced encephalopathy.

Abstract

Two patients with disulfiram-(Antabuse-)induced encephalopathy exhibited paranoid ideas, disorientation, impaired memory, ataxia, dysarthria, snout and grasp reflexes, and abnormal electroencephalograms. The first patient developed symptoms on two occasions, each time after disulfiram administration. The second patient experienced a generalized seizure followed by fulminant psychosis three weeks after starting disulfiram therapy. Spinal fluid examination in the latter patient revealed a low homovanillic acid (HVA) level. Since disulfiram inhibits dopamine oxidation, disulfiram-induced encephalopathy may be related to excess dopaminergic activity in the central nervous system.

[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Silverchair Information Systems
Loading ...
Support Center